Winter Weather, Boone
- When
- December 1, 8:00 AM CST to 12:00 PM CST
- Where
- Boone forecast zone
- Reported by
- Department of Highways
A strong Arctic cold front moved across Arkansas on the night of November 31st and the morning of December 1st. Moisture lingering behind the cold front resulted in some light freezing rain, freezing drizzle and even a little sleet and snow across northern Arkansas, especially the northern two rows of counties.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A strong Arctic cold front moved across Arkansas on the night of November 31st and the morning of December 1st. Moisture lingering behind the cold front resulted in some light freezing rain, freezing drizzle and even a little sleet and snow across northern Arkansas, especially the northern two rows of counties. The only travel problems reported in the Little Rock County Warning Area were on U.S. 65 in Boone County, from Harrison north to the Missouri border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 1, 6:01 AM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 601 AM CST MON DEC 1 2014 .AVIATION...01/12Z TAF CYCLE CDFNT WAS WORKING ITS WAY SLOLY ACRS CNTRL AR THIS MRNG. THE BNDRY WL CONT TO DROP SWD TODAY AND EVENTUALLY PUSH S OF THE FA BY EARLY THIS AFTN. MVFR CONDS WL PREVAIL BEHIND THE FNT AND HAVE INDCD THIS TREND FURTHER SWD WITH FROPA. PATCHY LGT RAIN WL ALSO OCCUR THIS MRNG AS ASSOCD UPR SUPPORT MOVES ACRS THE AREA. WITH SFC TEMPS AOB 32F OVR NRN AR...DID INCLUDE FZRA AT KHRO AND KBPK THIS MRNG. LOW CLOUDS WL PREVAIL THRU THE FCST PD. /44/ && .PREV DISCUSSION... /ISSUED 401 AM CST MON DEC 1 2014/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT COLD FRONT KNOCKING ON THE DOOR HERE AT THE OFFICE. TEMPERATURES ARE ALREADY FALLING ACROSS NORTHERN ARKANSAS...AND FREEZING RAIN AND SLEET HAVE BEEN REPORTED AT HARRISON. PRECIPITATION WILL EXPAND IN COVERAGE LATER THIS MORNING...AND THE COLDER AIR OVER MISSOURI WILL GRADUALLY MOVE THROUGH THE HIGHER TERRAIN OF NORTHERN ARKANSAS. THE OVERALL TREND OF THE FORECAST REMAINS SIMILAR TO THE PREVIOUS FORECAST...WITH ONLY A FEW TWEAKS FOR THE SLOWER MOVEMENT OF THE COLDER AIR. HAVE CONTINUED WINTER WEATHER ADVISORY THROUGH THIS AFTERNOON...WITH FREEZING RAIN/DRIZZLE BECOMING LIKELY ACROSS THE FAR NORTH. THERE WILL LIKELY BE SOME SLEET MIXING IN WITH THE PRECIPITATION...ESPECIALLY AT THE ONSET...AND DECIDED TO LEAVE HEADLINES AS WINTER WEATHER DUE TO THE MIXED PRECIPITATION. AMOUNTS WILL BE RATHER LIGHT...BUT STILL CAUSE TRAVEL ISSUES...ESPECIALLY ON ELEVATED ROADWAYS. ONE CHANGE IS TO HOLD ON TO PRECIPITATION A LITTLE LONGER THIS EVENING ACROSS NORTHERN AND CENTRAL ARKANSAS. WITH TEMPERATURES APPROACHING FREEZING ACROSS CENTRAL ARKANSAS AFTER SUNSET...THERE MAY BE A BRIEF PERIOD OF VERY LIGHT FREEZING RAIN ACROSS THE HOT SPRINGS...LITTLE ROCK...AND SEARCY AND NEWPORT CORRIDOR. HOWEVER...THE PRECIPITATION CHANCES WILL BE SMALL WITH DRIER AIR MOVING IN...AND DID NOT INCLUDE ANY ACCUMULATIONS. THIS TREND WILL BE MONITORED BY DAY SHIFT...AND MAY HAVE TO CHANGE POPS IF DRIER AIR IS SLOWER TO MOVE IN. PRECIPITATION WILL MOVE OUT OF THE STATE OVERNIGHT...WITH DRY WEATHER RETURNING TUESDAY. IN FACT...WINDS WILL QUICKLY SWITCH TO THE SOUTH DURING THE DAY...AND ALLOW TEMPERATURES TO CLIMB DURING THE AFTERNOON. WHILE READINGS WILL REMAIN BELOW NORMAL...HIGHS WILL BE IN THE 40S AREA WIDE. THE SOUTH WINDS WILL BRING MOISTURE BACK TO THE REGION...WITH RAIN DEVELOPING ON WEDNESDAY. UNSETTLED WEATHER WILL CONTINUE INTO THE LONG TERM. LONG TERM...THURSDAY THROUGH SUNDAY MODELS CONT TO INDC THAT AN UNSETTLED WX PATTERN WL CONT ACRS THE MID SOUTH FOR MUCH OF THE PD. A PERSISTENT ZONAL FLOW ALOFT OVR THE SRN STATES WL BRING A SERIES OF UPR IMPULSES THRU THE AREA...WITH CONTD RAIN CHCS NOTED. OPTED TO STAY CLOSER TO THE ECMWF SOLUTION REGARDING TIMING OF THE UPR FEATURES AND ASSOCD POPS. GOOD CHCS FOR RAIN WL OCCUR THU AND FRI AS THE FIRST IMPULSE WORKS SLOLY ACRS THE REGION. EXPECT A BRIEF LULL IN RAINFALL SAT AND SAT NGT AS THE FA WL BE IN BETWEEN WX SYSTEMS. PRECIP CHCS RETURN BY SUN AS A NEW UPR LVL TROF HEADS EWD TOWARD AR. MOS TEMPS LOOKED GOOD WITH NO SIG CHGS MADE. && .LZK WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR BAXTER- BOONE-FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST MON DEC 1 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST MON DEC 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG ARCTIC COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH CENTRAL AND SOUTHERN ARKANSAS TODAY. THE MERCURY WILL FALL QUICKLY BEHIND THE FRONT. MUCH OF NORTHERN ARKANSAS WILL DROP BELOW THE FREEZING MARK DURING THE MORNING HOURS AND REMAIN THERE THROUGHOUT THE DAY. PATCHY LIGHT FREEZING RAIN OR FREEZING DRIZZLE...ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN ARKANSAS...WILL PERSIST TODAY BEFORE TAPERING OFF TOWARD SUNSET. THE AREA MOST LIKELY TO SEE FREEZING PRECIPITATION WILL BE AREAS NORTH OF A LINE FROM FALLSVILLE...TO MARSHALL...TO MOUNTAIN VIEW TO ASH FLAT. AS SUCH...A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM TONIGHT. FREEZING PRECIPITATION AMOUNTS WILL REMAIN LIGHT...AND ANY ICING EFFECTS WILL MOSTLY BE LIMITED TO ELEVATED SURFACES...SUCH AS POWER LINES AND ELEVATED ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UNSETTLED WEATHER PATTERN WILL PERSIST ACROSS THE NATURAL STATE THROUGH MUCH OF THE PERIOD. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544492.